Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Links not concordant to boundary links

Author: Charles Livingston
Journal: Proc. Amer. Math. Soc. 110 (1990), 1129-1131
MSC: Primary 57M25
MathSciNet review: 1031670
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Casson-Gordon invariants are used to prove that certain links in $ {S^3}$ are not concordant to boundary links. These examples were first described by Cochran and Orr.

References [Enhancements On Off] (What's this?)

  • [CO] T. Cochran and K. Orr, Not all links are concordant to boundary links, preprint. MR 1247992 (95c:57042)
  • [CG1] A. Casson and C. McA. Gordon, Cobordism of classical knots, preprint, Orsay; reprinted in A la recherche de la topologie Perdue (A. Marin and L. Guillou, eds.), Progress in Math. vol. 62, Birkhauser, 1986. MR 900252
  • [CG2] -, On slice knots in dimension three, Proc. Sympos. Pure Math. XXX (1978), Part two, 39-53. MR 520521 (81g:57003)
  • [G] P. Gilmer, Slice knots in $ {S^3}$, Quart. J. Math. Oxford 39 (1983), 305-322. MR 711523 (85d:57004)
  • [GL1] P. Gilmer and C. Livingston, On embedding $ 3$-manifolds in $ 4$-space, Topology 22 (1983), 241-252. MR 710099 (85b:57035)
  • [GL2] -, The Casson-Gordon invariant and link concordance, preprint.
  • [L] J. Levine, Knot cobordism groups in codimension two, Comment. Math. Helv. 44 (1969), 229-244. MR 0246314 (39:7618)
  • [R1] D. Ruberman, Doubly slice knots and the Casson-Gordon invariants, Trans. Amer. Math. Soc. 279 (1983), 569-588. MR 709569 (85e:57025)
  • [R2] -, Casson-Gordon invariants and high-dimensional knot theory, Trans. Amer. Math. Soc. 306 (1988), 579-596. MR 933307 (89g:57031)
  • [S] N. Sato, Cobordisms of semi-boundary links, Topology Appl. 18 (1984), 225-234. MR 769293 (86d:57010)
  • [Sm] L. Smolinsky, Casson-Gordon invariants of some $ 3$-fold branched covers of knots, Topology Appl. 31 (1989), 243-252. MR 997491 (90k:57032)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25

Retrieve articles in all journals with MSC: 57M25

Additional Information

Keywords: Link concordance, boundary links, Casson-Gordon invariant
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society